Alert archive / Kansas / Frost Advisories in 2015
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 24, 2015, 3:02 PM CDT for 10 counties in Kansas. It took effect at Oct 25, 2015, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 3:02 PM CDT (20:02 UTC)
- In effect from
- Oct 25, 2015, 4:00 AM CDT
- Expired
- Oct 25, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- -172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS73 KICT 242002 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 302 PM CDT SAT OCT 24 2015 ...FROST IS EXPECTED EARLY SUNDAY MORNING OVER CENTRAL KANSAS... KSZ032-033-047>051-067-251015- /O.NEW.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON 302 PM CDT SAT OCT 24 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE... BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM FROST. && $$
3 follow-up statements
551 WWUS73 KICT 250125 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 825 PM CDT SAT OCT 24 2015 ...FROST IS EXPECTED EARLY SUNDAY MORNING OVER CENTRAL KANSAS... KSZ082-091-251400- /O.EXA.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/ KINGMAN-HARPER- INCLUDING THE CITIES OF...KINGMAN...ANTHONY...HARPER...ATTICA 825 PM CDT SAT OCT 24 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE... BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ032-033-047>051-067-251400- /O.CON.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON 825 PM CDT SAT OCT 24 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR SEVERAL HOURS AROUND DAWN SUNDAY MORNING. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE... BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM FROST. && $$
591 WWUS73 KICT 250851 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 351 AM CDT SUN OCT 25 2015 ...FROST IS EXPECTED EARLY THIS MORNING OVER CENTRAL KANSAS... KSZ032-033-047>051-067-082-091-251400- /O.CON.KICT.FR.Y.0002.151025T0900Z-151025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...KINGMAN...ANTHONY...HARPER... ATTICA 351 AM CDT SUN OCT 25 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S FOR SEVERAL HOURS AROUND DAWN. * IMPACTS...TEMPERATURE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. IF POSSIBLE... BRING SENSITIVE PLANTS INDOORS OR COVER THEM TO PROTECT THEM FROM FROST. && $$
813 WWUS73 KICT 251356 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 856 AM CDT SUN OCT 25 2015 KSZ032-033-047>051-067-082-091-251500- /O.EXP.KICT.FR.Y.0002.000000T0000Z-151025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- KINGMAN-HARPER- INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY... BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS... STERLING...MCPHERSON...HUTCHINSON...KINGMAN...ANTHONY...HARPER... ATTICA 856 AM CDT SUN OCT 25 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM THIS MORNING ALLOWING THE FROST ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 2:39 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 24, 2:39 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 239 PM CDT SAT OCT 24 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 239 PM CDT SAT OCT 24 2015 MAIN CHALLENGE IS FROST POTENTIAL/EXTENT EARLY SUNDAY MORNING ACROSS CENTRAL KANSAS...THEN PRECIP CHANCES LATE MONDAY NIGHT AND TUESDAY. DENSE CIRRUS SHIELD HAS ENCROACHED FURTHER NORTHWEST ACROSS THE FORECAST AREA TODAY...THOUGH SHOULD THIN/VACATE AREAS NORTHWEST OF THE KANSAS TURNPIKE DURING THE NIGHT. SURFACE RIDGE AXIS WILL CONTINUE TO SETTLE SOUTHEAST INTO CENTRAL KANSAS OVERNIGHT...WITH THE LIGHT WINDS/CLEARING SKY LENDING TO STRONG RADIATIONAL COOLING. THIS SHOULD SUPPORT AREAS OF FROST GENERALLY NORTH OF HIGHWAY 50 WHICH IS IN THE SPIRIT OF THE GOING FORECAST. WHILE COVERAGE AND DURATION MAY BE MARGINAL FOR A FROST ADVISORY...WILL INCLUDE SEVERAL COUNTIES FOR CONTINUITY WITH HEADLINES ALREADY OUT FOR PORTIONS OF WESTERN AND NORTH CENTRAL KANSAS. ANOTHER SEASONABLY COOL AND DRY DAY IS EXPECTED ON SUNDAY WITH HIGHS CLOSE TO THE GOING FORECAST. SOME PATCHY FROST IS POSSIBLE ACROSS PORTIONS OF THE FLINT HILLS EARLY MONDAY MORNING WHERE WINDS WILL BE LIGHTEST NEAR WEAKENING SURFACE RIDGE AXIS. INCREASING HIGH CLOUDS ARE EXPECTED DURING MONDAY IN ADVANCE OF THE APPROACHING UPPER TROF FROM THE ROCKIES WITH MAXS REMAINING NEAR SEASONAL CLIMO. THE UPPER TROF WILL AMPLIFY ACROSS THE NORTH CENTRAL CONUS LATE MONDAY NIGHT INTO TUESDAY WITH LOW LEVEL MOIST ADVECTION ACROSS EASTERN KANSAS. THIS MAY MANIFEST ITSELF INITIALLY LATE MONDAY NIGHT IN THE FORM OF PATCHY FOG AND DRIZZLE ALONG/EAST OF THE KANSAS TURNPIKE WITH SOME MEASURABLE LIGHT PRECIP CHANCES AS WELL INTO TUESDAY. THE BETTER PRECIP CHANCES SHOULD BE SHUNTED EAST OF THE AREA BY LATE TUESDAY NIGHT. DARMOFAL .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 239 PM CDT SAT OCT 24 2015 THE UPPER LOW WILL DEEPEN AS IT MOVES ACROSS THE UPPER MIDWEST DURING WEDNESDAY...THOUGH IT IS NOW EXPECTED TO BE FAIRLY PROGRESSIVE MOVING EASTWARD ACROSS THE GREAT LAKES THROUGH THURSDAY. COOLER AIR WILL GRADUALLY FILTER/ADVECT SOUTH ACROSS THE AREA DURING THE MID-WEEK...THOUGH AS THE PREVIOUS FORECASTER ALLUDED TO...ONLY A FEW DEGREES PERHAPS BELOW SEASONAL CLIMO. THE MAIN CHALLENGE IN THE OUTER PERIODS IS THE DEVELOPMENT/MOVEMENT OF THE CLOSED UPPER LOW PROGGED ACROSS THE SOUTHWEST CONUS LATE IN THE WEEK. AM A BIT SKEPTICAL ON THE ONSET/DURATION OF MEASURABLE PRECIP CONSIDERING THE RELATIVE DISPLACEMENT OF THE UPPER SYSTEM AND BETTER MOISTURE ACROSS THE SOUTHERN PLAINS. HOWEVER FORECAST CONSENSUS SUPPORTS RAMPING UP POPS BY LATE FRIDAY/FRIDAY NIGHT OVER MUCH OF THE AREA. KED && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1244 PM CDT SAT OCT 24 2015 SOME TRANSIENT MVFR CIGS MAY BRUSH THE KCNU AREA EARLY THIS AFTERNOON...OTHERWISE VFR WILL PREVAIL ACROSS THE REGION. LIGHT NORTHERLY WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING WITH LIGHT SOUTHEAST WINDS RETURNING FROM WEST TO EAST ACROSS THE AREA ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 41 68 39 68 / 0 0 0 0 HUTCHINSON 34 68 38 68 / 0 0 0 0 NEWTON 38 67 38 67 / 0 0 0 0 ELDORADO 39 68 38 68 / 0 0 0 0 WINFIELD-KWLD 42 69 41 69 / 0 0 0 0 RUSSELL 35 67 38 66 / 0 0 0 0 GREAT BEND 34 67 37 67 / 0 0 0 0 SALINA 36 68 38 68 / 0 0 0 0 MCPHERSON 35 67 37 67 / 0 0 0 0 COFFEYVILLE 44 68 41 69 / 0 0 0 0 CHANUTE 41 67 38 68 / 0 0 0 0 IOLA 41 66 38 67 / 0 0 0 0 PARSONS-KPPF 44 68 41 69 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT SUNDAY FOR KSZ032-033- 047>051-067. &&
Hazardous weather outlook, Oct 24, 4:34 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 434 AM CDT SAT OCT 24 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 434 AM CDT SAT OCT 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FROST WILL BE POSSIBLE LATE TONIGHT FOR CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PATCHY FROST WILL BE POSSIBLE SUNDAY MORNING ACROSS CENTRAL KANSAS. ISOLATED STORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AND AGAIN ON FRIDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
Nearby
Frost Advisories in Kansas, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.